Alert archive / Nevada / Flash Flood Watches in 2017
Flash Flood Watch 5, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood watch at Jul 24, 2017, 3:44 AM PDT for San Bernardino County, California; 4 counties in Nevada; Mohave County, Arizona. It took effect at Jul 24, 2017, 5:00 AM PDT. It was in force for 39 hr.
The area
The counties it named.
The facts
- Issued
- Jul 24, 2017, 3:44 AM PDT (10:44 UTC)
- In effect from
- Jul 24, 2017, 5:00 AM PDT
- Expired
- Jul 25, 2017, 8:00 PM PDT
- In force
- 39 hr
- Issued by
- NWS Las Vegas, NV
- Flood severity
- None
Counties Mohave County, AZ, San Bernardino County, CA, Clark County, NV, Esmeralda County, NV, Lincoln County, NV, Nye County, NV
The radar
The Las Vegas radar (KESX), 131 km from the middle of the area, began a volume at 10:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 00:00Z, 10.7 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1165 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 3365 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
111 WGUS65 KVEF 241044 FFAVEF URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Las Vegas NV 344 AM PDT Mon Jul 24 2017 .Favorable conditions are expected to develop today and continue through tonight for scattered heavy rain producing thunderstorm activity across much of southern Nevada, northwest Arizona, and southeast California. AZZ001>003-036-CAZ523>527-NVZ014>022-250000- /O.NEW.KVEF.FF.A.0005.170724T1200Z-170725T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Northwest Plateau-Lake Havasu and Fort Mohave-Northwest Deserts- Lake Mead National Recreation Area-Western Mojave Desert- Eastern Mojave Desert-Morongo Basin-Cadiz Basin- San Bernardino County-Upper Colorado River Valley- Esmeralda and Central Nye County-Lincoln County- Northeast Clark County-Western Clark and Southern Nye County- Sheep Range-Spring Mountains-Red Rock Canyon-Las Vegas Valley- Southern Clark County- 344 AM PDT Mon Jul 24 2017 /344 AM MST Mon Jul 24 2017/ ...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... The National Weather Service in Las Vegas has issued a * Flash Flood Watch for portions of northwest Arizona, southeast California, and Nevada, including the following areas, in northwest Arizona, Lake Havasu and Fort Mohave, Lake Mead National Recreation Area, Northwest Deserts, and Northwest Plateau. In southeast California, Cadiz Basin, Eastern Mojave Desert, Morongo Basin, San Bernardino County-Upper Colorado River Valley, and Western Mojave Desert. In Nevada, Esmeralda and Central Nye County, Lake Mead National Recreation Area, Las Vegas Valley, Lincoln County, Northeast Clark County, Sheep Range, Southern Clark County, Spring Mountains-Red Rock Canyon, and Western Clark and Southern Nye County. * Through late tonight * Any thunderstorm that develops today and tonight will be capable of producing intense rainfall which could lead to flash flooding in the watch area. Flooding of normally dry washes, low water crossings, and poorly drained intersections are likely. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you are in the watch area...you should closely monitor weather forecasts and be prepared to take immediate action should heavy rain and flooding occur or a flash flood warning is issued. Listen to NOAA weather radio...commercial radio or television stations for updates on this flash flood threat or by visiting us online at weather.gov/lasvegas && $$
5 follow-up statements
722 WGUS65 KVEF 242000 FFAVEF URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Las Vegas NV 100 PM PDT Mon Jul 24 2017 .Favorable conditions are expected to develop today and continue through tonight for scattered heavy rain producing thunderstorm activity across much of southern Nevada, northwest Arizona, and southeast California. Focus of heavy rainfall will shift into mainly southern Nevada and northern Mohave county Tuesday. AZZ001-036-NVZ015-016-018>022-250400- /O.EXT.KVEF.FF.A.0005.000000T0000Z-170726T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Northwest Plateau-Lake Mead National Recreation Area- Lincoln County-Northeast Clark County-Sheep Range- Spring Mountains-Red Rock Canyon-Las Vegas Valley- Southern Clark County- 100 PM PDT Mon Jul 24 2017 /100 PM MST Mon Jul 24 2017/ ...FLASH FLOOD WATCH NOW IN EFFECT THROUGH TUESDAY EVENING... The Flash Flood Watch is now in effect for * Portions of northwest Arizona and Nevada, including the following areas, in northwest Arizona, Lake Mead National Recreation Area and Northwest Plateau. In Nevada, Lake Mead National Recreation Area, Las Vegas Valley, Lincoln County, Northeast Clark County, Sheep Range, Southern Clark County, and Spring Mountains-Red Rock Canyon. * Through Tuesday evening * Any thunderstorm that develops through Tuesday night will be capable of producing intense rainfall which could lead to flash flooding in the watch area. Flooding of normally dry washes, low water crossings, and poorly drained intersections are likely. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you are in the watch area...you should closely monitor weather forecasts and be prepared to take immediate action should heavy rain and flooding occur or a flash flood warning is issued. Listen to NOAA weather radio...commercial radio or television stations for updates on this flash flood threat or by visiting us online at weather.gov/lasvegas && $$ AZZ002-003-CAZ523>527-NVZ014-017-250400- /O.CON.KVEF.FF.A.0005.000000T0000Z-170725T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Lake Havasu and Fort Mohave-Northwest Deserts- Western Mojave Desert-Eastern Mojave Desert-Morongo Basin- Cadiz Basin-San Bernardino County-Upper Colorado River Valley- Esmeralda and Central Nye County- Western Clark and Southern Nye County- 100 PM PDT Mon Jul 24 2017 /100 PM MST Mon Jul 24 2017/ ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT... The Flash Flood Watch continues for * Portions of northwest Arizona, southeast California, and Nevada, including the following areas, in northwest Arizona, Lake Havasu and Fort Mohave and Northwest Deserts. In southeast California, Cadiz Basin, Eastern Mojave Desert, Morongo Basin, San Bernardino County-Upper Colorado River Valley, and Western Mojave Desert. In Nevada, Esmeralda and Central Nye County and Western Clark and Southern Nye County. * Through late tonight * Any thunderstorm that develops today and tonight will be capable of producing intense rainfall which could lead to flash flooding in the watch area. Flooding of normally dry washes, low water crossings, and poorly drained intersections are likely. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you are in the watch area...you should closely monitor weather forecasts and be prepared to take immediate action should heavy rain and flooding occur or a flash flood warning is issued. Listen to NOAA weather radio...commercial radio or television stations for updates on this flash flood threat or by visiting us online at weather.gov/lasvegas && $$
825 WGUS65 KVEF 250354 FFAVEF Flood Watch National Weather Service Las Vegas NV 854 PM PDT Mon Jul 24 2017 .Favorable conditions are expected to develop today and continue through tonight for scattered heavy rain producing thunderstorm activity across much of southern Nevada, northwest Arizona, and southeast California. Focus of heavy rainfall will shift into mainly southern Nevada and northern Mohave county Tuesday. AZZ001-036-NVZ015-016-018>022-250700- /O.CON.KVEF.FF.A.0005.000000T0000Z-170726T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Northwest Plateau-Lake Mead National Recreation Area- Lincoln County-Northeast Clark County-Sheep Range- Spring Mountains-Red Rock Canyon-Las Vegas Valley- Southern Clark County- 854 PM PDT Mon Jul 24 2017 /854 PM MST Mon Jul 24 2017/ ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY EVENING... The Flash Flood Watch continues for * Portions of northwest Arizona and Nevada, including the following areas, in northwest Arizona, Lake Mead National Recreation Area and Northwest Plateau. In Nevada, Lake Mead National Recreation Area, Las Vegas Valley, Lincoln County, Northeast Clark County, Sheep Range, Southern Clark County, and Spring Mountains-Red Rock Canyon. * Through Tuesday evening * Any thunderstorm that develops through Tuesday night will be capable of producing intense rainfall which could lead to flash flooding in the watch area. Flooding of normally dry washes, low water crossings, and poorly drained intersections are likely. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you are in the watch area...you should closely monitor weather forecasts and be prepared to take immediate action should heavy rain and flooding occur or a flash flood warning is issued. Listen to NOAA weather radio...commercial radio or television stations for updates on this flash flood threat or by visiting us online at weather.gov/lasvegas && $$ AZZ002-003-CAZ523>527-NVZ014-017-250700- /O.CON.KVEF.FF.A.0005.000000T0000Z-170725T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Lake Havasu and Fort Mohave-Northwest Deserts- Western Mojave Desert-Eastern Mojave Desert-Morongo Basin- Cadiz Basin-San Bernardino County-Upper Colorado River Valley- Esmeralda and Central Nye County- Western Clark and Southern Nye County- 854 PM PDT Mon Jul 24 2017 /854 PM MST Mon Jul 24 2017/ ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 5 AM PDT /5 AM MST/ TUESDAY... The Flash Flood Watch continues for * Portions of northwest Arizona, southeast California, and Nevada, including the following areas, in northwest Arizona, Lake Havasu and Fort Mohave and Northwest Deserts. In southeast California, Cadiz Basin, Eastern Mojave Desert, Morongo Basin, San Bernardino County-Upper Colorado River Valley, and Western Mojave Desert. In Nevada, Esmeralda and Central Nye County and Western Clark and Southern Nye County. * Until 5 AM PDT /5 AM MST/ Tuesday * Any thunderstorm that develops today and tonight will be capable of producing intense rainfall which could lead to flash flooding in the watch area. Flooding of normally dry washes, low water crossings, and poorly drained intersections are likely. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you are in the watch area...you should closely monitor weather forecasts and be prepared to take immediate action should heavy rain and flooding occur or a flash flood warning is issued. Listen to NOAA weather radio...commercial radio or television stations for updates on this flash flood threat or by visiting us online at weather.gov/lasvegas && $$
776 WGUS65 KVEF 250659 FFAVEF URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Las Vegas NV 1159 PM PDT Mon Jul 24 2017 .Favorable conditions are expected to develop today and continue through tonight for scattered heavy rain producing thunderstorm activity across much of southern Nevada, northwest Arizona, and southeast California. Focus of heavy rainfall will shift into mainly southern Nevada and northern Mohave county Tuesday. NVZ019-020-022-251300- /O.CAN.KVEF.FF.A.0005.000000T0000Z-170726T0300Z/ /O.NEW.KVEF.FF.A.0006.170725T1200Z-170726T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Spring Mountains-Red Rock Canyon-Las Vegas Valley- Southern Clark County- 1159 PM PDT Mon Jul 24 2017 ...FLASH FLOOD WATCH IN EFFECT FROM 5 AM PDT TUESDAY THROUGH TUESDAY EVENING... The National Weather Service in Las Vegas has issued a * Flash Flood Watch for a portion of southern Nevada, including the following areas, Las Vegas Valley, Southern Clark County, and Spring Mountains-Red Rock Canyon. * From 5 AM PDT Tuesday through Tuesday evening * Any thunderstorm that develops through Tuesday night will be capable of producing intense rainfall which could lead to flash flooding in the watch area. Flooding of normally dry washes, low water crossings, and poorly drained intersections are likely. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you are in the watch area...you should closely monitor weather forecasts and be prepared to take immediate action should heavy rain and flooding occur or a flash flood warning is issued. && PRECAUTIONARY/PREPAREDNESS ACTIONS... If you are in the watch area...you should closely monitor weather forecasts and be prepared to take immediate action should heavy rain and flooding occur or a flash flood warning is issued. Listen to NOAA weather radio...commercial radio or television stations for updates on this flash flood threat or by visiting us online at weather.gov/lasvegas && $$ AZZ002-003-CAZ523>527-NVZ014-017-250800- /O.CAN.KVEF.FF.A.0005.000000T0000Z-170725T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Lake Havasu and Fort Mohave-Northwest Deserts- Western Mojave Desert-Eastern Mojave Desert-Morongo Basin- Cadiz Basin-San Bernardino County-Upper Colorado River Valley- Esmeralda and Central Nye County- Western Clark and Southern Nye County- 1159 PM PDT Mon Jul 24 2017 /1159 PM MST Mon Jul 24 2017/ ...FLASH FLOOD WATCH IS CANCELLED... The Flash Flood Watch for portions of northwest Arizona, southeast California, and Nevada has been cancelled. The threat of heavy rain producing thunderstorms has shifted north and east of the area. $$ AZZ001-036-NVZ015-016-018-021-251300- /O.CON.KVEF.FF.A.0005.000000T0000Z-170726T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Northwest Plateau-Lake Mead National Recreation Area- Lincoln County-Northeast Clark County-Sheep Range- 1159 PM PDT Mon Jul 24 2017 /1159 PM MST Mon Jul 24 2017/ ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY EVENING... The Flash Flood Watch continues for * Portions of northwest Arizona and Nevada, including the following areas, in northwest Arizona, Lake Mead National Recreation Area and Northwest Plateau. In Nevada, Lake Mead National Recreation Area, Lincoln County, Northeast Clark County, and Sheep Range. * Through Tuesday evening * Any thunderstorm that develops through Tuesday night will be capable of producing intense rainfall which could lead to flash flooding in the watch area. Flooding of normally dry washes, low water crossings, and poorly drained intersections are likely. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you are in the watch area...you should closely monitor weather forecasts and be prepared to take immediate action should heavy rain and flooding occur or a flash flood warning is issued. Listen to NOAA weather radio...commercial radio or television stations for updates on this flash flood threat or by visiting us online at weather.gov/lasvegas && $$
894 WGUS65 KVEF 250927 FFAVEF URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Las Vegas NV 227 AM PDT Tue Jul 25 2017 AZZ002-003-CAZ527-260300- /O.EXA.KVEF.FF.A.0006.170725T1200Z-170726T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Lake Havasu and Fort Mohave-Northwest Deserts- San Bernardino County-Upper Colorado River Valley- 227 AM PDT Tue Jul 25 2017 /227 AM MST Tue Jul 25 2017/ ...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING... The National Weather Service in Las Vegas has expanded the * Flash Flood Watch to include portions of northwest Arizona and southeast California, including the following areas, in northwest Arizona, Lake Havasu and Fort Mohave and Northwest Deserts. In southeast California, San Bernardino County-Upper Colorado River Valley. * Through this evening * Any thunderstorm that develops through this evening will be capable of producing intense rainfall which could lead to flash flooding in the watch area. Flooding of normally dry washes, low water crossings, and poorly drained intersections are likely. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you are in the watch area...you should closely monitor weather forecasts and be prepared to take immediate action should heavy rain and flooding occur or a flash flood warning is issued. Listen to NOAA weather radio...commercial radio or television stations for updates on this flash flood threat or by visiting us online at weather.gov/lasvegas && $$ AZZ001-036-NVZ015-016-018-021-260300- /O.CON.KVEF.FF.A.0005.000000T0000Z-170726T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Northwest Plateau-Lake Mead National Recreation Area- Lincoln County-Northeast Clark County-Sheep Range- 227 AM PDT Tue Jul 25 2017 /227 AM MST Tue Jul 25 2017/ ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING... The Flash Flood Watch continues for * Portions of northwest Arizona and Nevada, including the following areas, in northwest Arizona, Lake Mead National Recreation Area and Northwest Plateau. In Nevada, Lake Mead National Recreation Area, Lincoln County, Northeast Clark County, and Sheep Range. * Through this evening * Any thunderstorm that develops through this evening will be capable of producing intense rainfall which could lead to flash flooding in the watch area. Flooding of normally dry washes, low water crossings, and poorly drained intersections are likely. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you are in the watch area...you should closely monitor weather forecasts and be prepared to take immediate action should heavy rain and flooding occur or a flash flood warning is issued. Listen to NOAA weather radio...commercial radio or television stations for updates on this flash flood threat or by visiting us online at weather.gov/lasvegas && $$ NVZ019-020-022-260300- /O.CON.KVEF.FF.A.0006.170725T1200Z-170726T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Spring Mountains-Red Rock Canyon-Las Vegas Valley- Southern Clark County- 227 AM PDT Tue Jul 25 2017 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING... The Flash Flood Watch continues for * A portion of southern Nevada, including the following areas, Las Vegas Valley, Southern Clark County, and Spring Mountains- Red Rock Canyon. * Through this evening * Any thunderstorm that develops through this evening will be capable of producing intense rainfall which could lead to flash flooding in the watch area. Flooding of normally dry washes, low water crossings, and poorly drained intersections are likely. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you are in the watch area...you should closely monitor weather forecasts and be prepared to take immediate action should heavy rain and flooding occur or a flash flood warning is issued. Listen to NOAA weather radio...commercial radio or television stations for updates on this flash flood threat or by visiting us online at weather.gov/lasvegas && $$ Wolcott
517 WGUS65 KVEF 260256 FFAVEF Flood Watch National Weather Service Las Vegas NV 756 PM PDT Tue Jul 25 2017 AZZ002-003-CAZ527-NVZ019-020-022-260400- /O.EXP.KVEF.FF.A.0006.000000T0000Z-170726T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Lake Havasu and Fort Mohave-Northwest Deserts- San Bernardino County-Upper Colorado River Valley- Spring Mountains-Red Rock Canyon-Las Vegas Valley- Southern Clark County- 756 PM PDT Tue Jul 25 2017 /756 PM MST Tue Jul 25 2017/ ...FLASH FLOOD WATCH WILL EXPIRE AT 8 PM PDT /8 PM MST/ THIS EVENING... The Flash Flood Watch for portions of northwest Arizona, southeast California, and southern Nevada will expire at 8 PM PDT /8 PM MST/ this evening. Heavy rain had ended in the area. $$ AZZ001-036-NVZ015-016-018-021-260400- /O.EXP.KVEF.FF.A.0005.000000T0000Z-170726T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Northwest Plateau-Lake Mead National Recreation Area- Lincoln County-Northeast Clark County-Sheep Range- 756 PM PDT Tue Jul 25 2017 /756 PM MST Tue Jul 25 2017/ ...FLASH FLOOD WATCH WILL EXPIRE AT 8 PM PDT /8 PM MST/ THIS EVENING... The Flash Flood Watch for portions of northwest Arizona and Nevada will expire at 8 PM PDT /8 PM MST/ this evening. A few thunderstorms will persist over Lincoln County through the evening, but the threat for widespread heavy rain had ended. $$ Morgan
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood watch went out at Jul 24, 3:30 AM PDT, 14 minutes earlier.
Area forecast discussion, Jul 24, 3:30 AM PDT, 14 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 330 AM PDT Mon Jul 24 2017 .SYNOPSIS...A significant push of monsoon moisture will spread northward today bring the threat of heavy rain and thunderstorms to much of the area over the next couple of days. The greatest threat will occur today and tonight and again Tuesday afternoon before a drying trend begins mid to late week. && .SHORT TERM...Today through Wednesday Been a fairly active evening over portions of the area with the main activity occuring over Lincoln County where significant rainfall fell over southern portions of the county earlier this evening. Some showers and thunderstorms did work into northern and central Clark County early this morning as there is still significant instability in place. It's likely that isolated storms will continue to generate into early this morning, but most have been short lived. As we move into the day a significant push of monsoonal moisture will surge northward. Over the past few hours Blythe, CA and Roll, AZ have seen their PW values jump to around 2.15 inches. This surge of moisture will continue to push northward today with the 2 inch PW line pushing up the Colorado River Valley and 1.5 inches over much of Mohave, Clark, and San Bernardino Counties. The main concern over the past couple of shifts has been the amount of cloud cover today to potentially limit convection. Morning satellite imagery showing partly to mostly cloudy skies over Mohave, Clark, and Lincoln Counties. It is certainly not widespread and the current thinking is that we should end up with enough sun today to help get things going. We will have plenty of instability in place and storm motions will be rather slow. Another factor is a fairly strong vort max rotating north up the Colorado River this afternoon. This area could be the main focus for convection and will likely help storms go overnight. Although it's difficult to pin point where thunderstorms will develop, felt that the threat of flash flooding was too great to not issue any watches. So, after coordination with other offices and WPC, felt that going with a Flash Flood Watch for Mohave, Clark, San Bernardino, southern Nye, and Lincoln Counties was the way to go. The product was issued from 5am this morning until 5am Tuesday morning. Depending on how much cloud cover we see Tuesday, we could see another round of showers and thunderstorms during the afternoon for much of the area as moisture and instability will remain in place. Temperatures will likely be held to below normal readings today and Tuesday due to the additional clouds and potential rain. Somewhat drier air will try and work into the region Wednesday mainly limiting convection to the northeastern sections of the CWA. .LONG TERM...Thursday through Saturday. Gradual drying and warming is expected for Thursday as weak southwest flow returns to the region. Enough moisture is likely to remain in place for afternoon showers/storms over favored high terrain. By Friday, high pressure once again pushes back to a favorable location near the Four Corners, allowing for a moist southeasterly flow into the region. However, this is where guidance begins to diverge, with the GFS keeping the high and favorable flow well into the weekend while the ECMWF is significantly different, pushing the high to near Reno and keeping much of the moisture to the south of Las Vegas. For now I've split the difference, increasing dew points, and PoPs over the area, but with a emphasis on areas south of Las Vegas. && .FIRE WEATHER...Scattered showers and thunderstorms will occur over much of the region today with any storm capable of producing very heavy rainfall. Although storms will be possible in Inyo County today, those are expected to be more isolated. However, areas of far southeastern Inyo could see more scattered storms. Conditions will gradually dry out midweek onward, with thunderstorms decreasing in coverage each day. Temperatures will be near normal to somewhat below normal through Wednesday, before returning to slightly above normal late in the week. && .HYDROLOGY... Creeks, streams and rivers in northern Inyo County have shown decreasing flows over the last couple of days. However, some road closures continue in the area. Bishop Creek Bypass and Big Pine Creek Bypass continue to be utilized to minimize flows through Bishop and Big Pine. Remember, never drive through flooded roadways or around barricades. Also, pastureland or farmland adjacent to creeks, streams or rivers could experience areas of standing water. && .AVIATION...For McCarran...East winds will occur early this morning due to outflow winds from earlier storms. Winds will generally be south to southwest around 10 kts away from any storms. Scattered showers and thunderstorms will likely occur through much of today with the greatest threat of heavy rain late afternoon and evening. Storms also have the potential to go through much of the night. Cigs to fall to as low as 6k feet near stronger storms. Otherwise cigs will mainly be AOA 10 kft. For the rest of southern Nevada, northwest Arizona and southeast California...Scattered showers and thunderstorms are expected to impact much of the region today with potentially heavy rainfall. Cigs will generally be around 10-12k feet, but could fall to as low as 5k feet in heavier storms. Winds will generally be under 10kts, but gusty and erratic near any storms. Storms could also go through tonight and into Tuesday morning. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather and especially flood impacts the next several days as an active monsoon pattern unfolds. && Short Term/Fire Weather/Aviation...Gorelow Long Term....Wolcott For more forecast information...see us on our webpage: http://weather.gov/lasvegas or follow us on Facebook and Twitter
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 12:31 PM PDT | Flash Flood Warning | VEF | Inyo, San Bernardino | 4 hr |
| Jul 24, 2:28 PM PDT | Flash Flood Warning | VEF | Inyo | 3 hr |
| Jul 24, 4:09 PM PDT | Flash Flood Warning | VEF | Inyo, San Bernardino | 3 hr |
| Jul 24, 4:31 PM PDT | Flash Flood Warning | VEF | San Bernardino | 119 min |
| Jul 23, 10:24 PM PDT | Flash Flood Warning | VEF | Lincoln | 3 hr |
| Jul 24, 12:45 AM PDT | Areal Flood Advisory | VEF | Clark | 8 hr |
| Jul 24, 1:13 AM PDT | Areal Flood Advisory | VEF | Clark | 6 hr |
| Jul 24, 11:22 AM PDT | Flash Flood Warning | VEF | Clark | 7 hr |
| Jul 24, 4:12 PM PDT | Areal Flood Advisory | VEF | Mohave | 3 hr |
Nearby
Flash Flood Watches in Nevada, 2017Flash Flood Watches in California, 2017Flash Flood Watches in Arizona, 2017Every flash flood watch in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.